Jump to content
CrazyBoards.org

Benzo Withdrawal


Recommended Posts

Say what you will about reality TV being exploitative, sometimes we need to see inside other people's lives to look in the mirror.

I was trying to pull myself off of xanax too quickly when I saw this, I found it incredibly validating, and it probably saved my life as it was a real reality check. I've been tapering off xanax slowly, from 05-09 I was on 6 mg of xanax a day. Now I'm on 1.5 mg/day, that took a year with the help of my doctor. I thought I could just cold-turkey that last step because I forgot to take it for a week and I felt fine. About a month later I spiraled into some really bad paranoia and seriously suicidal darkness.

Getting off of benzodiazepines is difficult. I am not saying this in order to enable those of you who are abusing your medication. I'm saying that it is a process that, to be done safely, has to be done with your doctor. Benzos have their place, but once your body is habituated to them, you are addicted to them. And you need your doctors help, and sometimes the help of a whole treatment team, to get off them.

I fully intend to get off of xanax completely. I screwed up pulling myself off too quickly, but I now know that I need to be more careful in how I go about doing this.

Anyway, watch this clip if you've ever wondered if you're alone in having had a hard time getting off a benzo.

And also just because Dr. Drew ROCKS!

<embed src="http://media.mtvnservices.com/mgid:uma:video:vh1.com:602397" width="512" height="319" wmode="transparent" type="application/x-shockwave-flash" flashVars="configParams=id%3D1653343%26vid%3D602397%26uri%3Dmgid%3Auma%3Avideo%3Avh1.com%3A602397" allowFullScreen="true" allowScriptAccess="always" base="."></embed><div><a style="padding:0px 4px 0px 10px; font-family:Verdana,sans-serif; font-weight:bold; font-size:10px; color:#000000; text-decoration:none;" href="http://www.vh1.com/shows/ " onmouseover="this.style.textDecoration='underline'" onmouseout="this.style.textDecoration='none'" target="_blank">VH1 TV Shows</a> | <a style="padding:0px 4px 0px 10px; font-family:Verdana,sans-serif; font-weight:bold; color:#000000; font-size:10px; text-decoration:'none';" href="http://www.vh1.com/video/music.jhtml" onmouseover="this.style.textDecoration='underline'" onmouseout="this.style.textDecoration='none'" target="_blank">Music Videos </a> | <a style="padding:0px 4px 0px 10px; font-family:Verdana,sans-serif; font-weight:bold; color:#000000; font-size:10px; text-decoration:none;" href="http://www.vh1.com/photos/ " onmouseover="this.style.textDecoration='underline'" onmouseout="this.style.textDecoration='none'" target="_blank">Celebrity Photos</a> | <a style="padding:0px 4px 0px 10px; font-family:Verdana,sans-serif; font-weight:bold; color:#000000; font-size:10px; text-decoration: none;" href="http://www.vh1.com/news/" onmouseover="this.style.textDecoration='underline'" onmouseout="this.style.textDecoration='none'" target="_blank">News & Gossip</a></div>

Link to comment
Share on other sites

My doctor made me pick a dose of Klonopin that I could live with and refuses to do any dose escalations. I don't know if this is a decent approach... I'm on 1mg/day. I suppose worst case scenario, I can come off that. And, I won't wind up any higher.

Link to comment
Share on other sites

  • 2 weeks later...

I believe you are confusing addiction with dependence. The fact you are successfully following your Drs. orders to titrate off indicates dependence. Except for that one time when you tried to rush it, which is actually further evidence you are dependent, and not addicted. If you were addicted, you wouldn't try to so desperately to get off of it, you'd be seeking it out.

You are not having difficulty reducing your dose, and significantly, are not having cravings or trying to seek out more. So you are dependent, not addicted.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...